Alabama, 2007

Damaging Wind in Alabama, June 15, 2007

June 15, 2007 · NWS HUN · 1 event in 1 county or zone

Isolated early evening thunderstorms produced locally gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Isolated early evening thunderstorms produced locally gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 15, 1:42 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 15, 1:42 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
242 PM CDT FRI JUN 15 2007

.DISCUSSION...LATEST MPR/MIPS SOUNDING DATA SHOWING AIRMASS
BECOMING INCREASINGLY UNSTABLE ACROSS THE AREA EARLY THIS AFTN
WITHIN A SUFFICIENTLY MOIST ENVIRONMENT. 18Z VISIBLE SATL IMAGERGY
SHOWS CU FIELD FORMING ALONG A WEAK CONVERGENCE ZONE JUST SOUTH OF
THE TENNESSEE RIVER WHERE SCATTERED THUNDERSTORMS HAVE NOW
DEVELOPED IN COLBERT COUNTY. SIMILAR STRENGTH STORMS AROUND THE
COLUMBUS MS AREA PRODUCED WIND GUSTS 30-35 MPH WITH HEAVY RAIN...
AND THAT APPEARS TO BE THE MAIN THREATS AT THIS TIME. WATER VAPOR
SATL INICATING A SHORTWAVE DROPPING SOUTH ACROSS WV/ERN KY WHICH
IS HELPING TO ENHANCE THUNDERSTORMS AHEAD OF IT. WILL HAVE TO
WATCH THIS FEATURE THROUGH THE AFTERNOON/EARLY EVENING AS IT NEARS
THE EASTERN HALF OF THE FORECAST AREA.

ELSEWHERE...UPPER LEVEL LOW ALONG THE RED RIVER VALLEY OF OK/TX IS
GENERATING WIDESPREAD CONVECTION AHEAD OF IT ACROSS THE ARKLATX
REGION. THIS FEATURE (CURRENTLY BEING BLOCKED BY A WEAK UPR RIDGE
FROM MOVING MUCH EAST) WILL EVENTUALLY AFFECT THE WEATHER ACROSS
THE TENNESSEE VALLEY EARLY NEXT WEEK.

.SHORT TERM (TONIGHT THROUGH MONDAY)...
WITH ABOVE MENTIONED FACTORS COMING TOGETHER...ISOLATED TO SCATTERED
SHOWERS/TSTMS CAN BE EXPECTED THROUGH THIS EVENING DESPITE LOSS OF
DAYTIME HEATING. STORMS WILL PRIMARILY FEED OFF EXISTING OUTFLOW
BOUNDARIES AND RESIDUAL SFC HEATING FROM VERY WARM DAY IN THE LWR
90S. NOT EXPECTING STORMS TO REACH SEVERE LIMITS DUE TO LACK OF
SHEAR AND INCREASING STABILITY...BUT A FEW STORMS WILL BE CAPABLE
OF PRODUCING BRIEF STRONG WIND GUSTS...SMALL HAIL AND HEAVY RAINFALL.

HIGH PRESSURE WILL REBUILD JUST OUR TO WEST SATURDAY. THIS WILL
REINFORCE A NORTHERLY FLOW AND BRING IN RELATIVELY DRIER AND MORE
STABLE CONDITIONS ACROSS THE AREA. BUFR SOUNDINGS SHOW A SUBSTANTIAL
SUBSIDENCE INVERSION DEVELOPING BETWEEN 10-15KFT WHICH WILL LIMIT
CONVECTIVE DEVELOPMENT THROUGH THE WEEKEND. AS UPR RIDGE
BUILDS...VERY WARM TEMPERATURES WILL PERSIST WITH DAYTIME HIGHS IN
THE LWR TO MID 90S BOTH SAT/SUN. UNFORTUNATELY...OTHER THAN AN
ISOLATED SHORT-LIVED STORM POPPING UP SOUTH OF THE RIVER SAT
AFTN...DRY CONDITIONS WILL PREVAIL THROUGH MONDAY.

.LONG TERM (TUESDAY THROUGH FRIDAY)...
AS MENTIONED ABOVE...RED RIVER VLY UPR LOW WILL GRADUALLY MOVE EAST
AS STRONGER LONGWAVE TROUGH ALONG THE CANADIAN/US BORDER HELPS SHOVE
THE RIDGE EAST OF THE AREA. TUESDAY/WEDNESDAY COULD POTENTIALLY SET
UP TO BE THE BEST CHANCE FOR WIDESPREAD MEASURABLE PRECIP ACROSS THE
AREA IN A LONG WHILE (BUT WELL KEEP OUR FINGERS CROSSED). SOUTHWEST
FLOW AHEAD OF THE UPR WAVE WILL OPEN THE DOOR TO A VERY MOIST GULF
AIRMASS MONDAY/MONDAY NIGHT. S/W ENERGY ALSO CROSSING THE AREA WILL
BRING INCREASING CHANCES OF PRECIP TO THE AREA BY TUESDAY. FORCING
WILL BE PRIMARILY BE DRIVEN BY UPR LVL DYNAMICS WITH WEAK LOW LVL
SYNOPTIC LIFT SEEN AT THIS TIME. NONETHELESS...ANY RAINFALL WILL BE
VERY MUCH APPRECIATED AS MUCH OF NRN AL/SRN MIDDLE TN REMAIN IN AN
EXCEPTIONAL (D4) DROUGHT.

BY THURSDAY...AS UPR LVL SYSTEM WILL SHEAR EAST OF THE AREA WITH A
WEST/SOUTHEWST FLOW TRYING TO BRING IN SOME DRIER AIR. THE 12Z GFS
IS TRYING TO HOLD ON TO A MOIST/UNSTABLE AIRMASS WHICH IS RESULTING
IN OVERDONE QPF. GIVEN UNORGANIZED/UNCERTAIN PATTERN AFTER WED...
WILL MAINTAIN THE POSSIBILITY THAT ISOLD DIURNAL PULSE TYPE
CONVECTION WILL BE POSSIBLE THU/FRI. TEMPS THROUGH THE PERIOD WILL
FLUCTUATE...COOLEST BOTH TUE/WED WITH FORECASTED RAINFALL.
NADLER.83

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    67  93  63  94 /  30  10   0  10
SHOALS        66  94  64  95 /  30  10   0  10
CULLMAN       66  91  64  91 /  30  10   0  10
FAYETTEVILLE  65  90  61  91 /  30  10   0  10
ALBERTVILLE   66  91  64  92 /  30  10   0  10
FORT PAYNE    62  90  61  91 /  30  10   0  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DJN.83
Hazardous weather outlook, Jun 15, 12:00 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT FRI JUN 15 2007

ALZ001>010-016-TNZ076-096-097-161000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

WEAK INSTABILITY IN THE UPPER LEVELS COMBINED WITH WARM...MOIST
AIR IN PLACE OVER THE AREA WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. WHILE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS...SOME INDIVIDUAL CELLS COULD BE STRONG. THE
MAIN THREATS FROM THESE STRONGER STORMS WILL BE LOCALIZED WIND GUSTS
UP TO 40 MPH...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.
ISOLATED STORMS COULD LINGER THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FRONT WILL APPROACH THE AREA DURING THE MIDDLE PART OF NEXT
WEEK. ALONG AND AHEAD OF THE FRONT...THERE WILL BE A CHANCE OF
SHOWER AND THUNDERSTORM ACTIVITY. AT THIS TIME...THESE STORMS DO
NOT APPEAR TO POSE A SIGNIFICANT SEVERE WEATHER THREAT.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 5:10 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 PM CDT FRI JUN 15 2007

ALZ006>008-152345-
MADISON-MARSHALL-MORGAN-
610 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT FOR EXTREME SOUTHERN
MADISON...NORTHWEST MARSHALL AND EXTREME NORTHEAST MORGAN COUNTIES
UNTIL 645 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF MORGAN CITY...OR 9 MILES
SOUTHEAST OF REDSTONE ARSENAL...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LACEY SPRINGS.
  MORGAN CITY.
  UNION GROVE.

IF ON OR NEAR THE TENNESSEE RIVER OR THE SOUTHWEST PORTION OF LAKE
GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

KULA
Special weather statement, Jun 15, 5:44 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CDT FRI JUN 15 2007

TNZ096-160015-
LINCOLN-
644 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 715 PM CDT...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF PETERSBURG...OR 9 MILES WEST OF
LYNCHBURG...MOVING SOUTH AT 5 MPH.

WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

PEOPLE IN NORTHERN LINCOLN COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, Jun 15, 5:54 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
654 PM CDT FRI JUN 15 2007

ALZ007-160030-
MORGAN-
654 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 730 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
BAND OF INTENSE THUNDERSTORMS ACROSS EASTERN MORGAN COUNTY...WITH
THE STRONGEST STORM NEAR MORGAN CITY...OR 8 MILES NORTHWEST OF
ARAB...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

PEOPLE IN EASTERN MORGAN COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY AND TAKE SHELTER AS THESE STORMS MOVE THROUGH.

KULA

The radar

The Northeast Alabama radar (KHTX), 83 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
June 15, 6:13 PM CST
Where
Morgan County, Somerville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.470, -86.800

A tree was blown down through a mobile home. Time estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39514.